Alert archive / Tennessee / Freeze Warnings in 2007

Freeze Warning 7, NWS Nashville, TN

October 29, 20079 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Oct 29, 2007, 4:27 AM CDT for 9 counties in Tennessee. It took effect at Oct 30, 2007, 3:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 4:27 AM CDT (09:27 UTC)
In effect from
Oct 30, 2007, 3:00 AM CDT
Expired
Oct 30, 2007, 7:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 290927
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
427 AM CDT MON OCT 29 2007

TNZ011-032>034-065-066-078>080-292100-
/O.NEW.KOHX.FZ.W.0007.071030T0800Z-071030T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
427 AM CDT MON OCT 29 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY. 

DRY SURFACE HIGH PRESSURE IN THE NORTHERN APPALACHIANS WILL SET UP
COLDER TEMPERATURES TONIGHT. LOW TEMPERATURES ARE EXPECTED NEAR
THE FREEZING MARK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

04
1 follow-up statement
000 
WWUS74 KOHX 291954
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT MON OCT 29 2007

TNZ011-032>034-065-066-078>080-301200-
/O.CON.KOHX.FZ.W.0007.071030T0800Z-071030T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
254 PM CDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY.

DRY SURFACE HIGH PRESSURE IN THE NORTHERN APPALACHIANS WILL SET
UP COLDER TEMPERATURES TONIGHT. LOW TEMPERATURES ARE EXPECTED
NEAR THE FREEZING MARK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TNZ005>010-022>031-056>064-075-077-093>095-301200-
/O.NEW.KOHX.FR.Y.0001.071030T0800Z-071030T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
254 PM CDT MON OCT 29 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT TUESDAY. 

THE COLDEST TEMPERATURES OF THE FALL SEASON THUS FAR ARE EXPECTED
TONIGHT, WITH MOST TEMPERATURES EXPECTED IN THE MID AND UPPER 30S.
HOWEVER, SCATTERED LOCATIONS WILL SEE THEIR TEMPERATURES DROP DOWN
TO FREEZING LATE TONIGHT, AS THE COMBINATION OF DRY AIR, CLEAR
SKIES, AND LIGHT WINDS ALLOW TEMPERATURES TO DROP RAPIDLY
OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ROSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 29, 3:32 AM CDT, 55 minutes earlier.

Area forecast discussion, Oct 29, 3:32 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
332 AM CDT MON OCT 29 2007

.SHORT TERM (MON-WED)...
SFC HIGH PRES STRETCHED ACR THE OH VLY THIS MORNING. LIGHT PRES
GRAD RELAXING NEAR KY LINE WITH SOME TEMPS EXPECTED TO FALL INTO
THE MID 30S AROUND 12Z THIS MORNING. MODELS SCOUR BATCH OF CIRRUS
OVR KY LINE AFT 12Z. SUNNY SKIES AND HIGH TEMPS INTO THE MID 60S
MOST AREAS TODAY.

THE SFC HIGH MOVES INTO THE NORTHERN APPS TONIGHT WITH LIGHTER
FLOW. COLDEST NIGHT ON THE SEASON TONIGHT. GOOD CONFIDENCE THAT A
FREEZE WILL OCCUR IN THE HIGHER TERRAIN AND PICKETT COUNTY. SO A
FREEZE WARNING WILL BE ISSUED 30/08-12Z.

FURTHER WEST...NAM12 BRINGS BACK SE FLOW AFT MIDNIGHT AND SREF
SHOWS A LARGER TEMP SPREAD. WILL NEED LATER DATA TO DETERMINE IF A
FREEZE WARNING IS NEEDED WEST OF THE PLATEAU TONIGHT...BUT FOR
NOW WILL EXPAND AREA OF PATCHY FROST INTO S MID TN AND HOLD OFF
ISSUING A FREEZE WATCH.

.LONG TERM (WED NIGHT-SUN)...
REINFORCING HIGH PRES PUSHES A DRY FRONT THROUGH WED NIGHT. TEMPS
MAY WARM INTO THE MID 70S WED AFTERNOON...BUT SOME TEN DEGREES
COOLER THU. THE NEXT CHANCE OF RAIN COMES WITH ANOTHER COLD FRONT
DURING THE WEEKEND. ONLY A SLIGHT CHANCE AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  38  71  46 /   0   0   0   0
CLARKSVILLE    65  36  69  44 /   0   0   0   0
CROSSVILLE     61  31  65  40 /   0   0   0   0
COLUMBIA       67  38  70  46 /   0   0   0   0
LAWRENCEBURG   67  39  70  45 /   0   0   0   0
WAVERLY        66  36  70  45 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 7 AM CDT TUESDAY FOR TNZ011-032>034-
065-066-078>080.

&&

04
Hazardous weather outlook, Oct 28, 5:26 AM CDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT SUN OCT 28 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-291030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:54 PM CDTFrost AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 24 more16 hr

Nearby

Freeze Warnings in Tennessee, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.